Alert archive / Vermont / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Burlington, VT

January 21, 20144 counties in New York; 7 counties in Vermont

NWS Burlington, VT issued this wind chill warning at Jan 21, 2014, 2:37 PM EST for 4 counties in New York; 7 counties in Vermont. It took effect at Jan 21, 2014, 10:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 2:37 PM EST (19:37 UTC)
In effect from
Jan 21, 2014, 10:00 PM EST
Expired
Jan 22, 2014, 12:00 PM EST
In force
14 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 8 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -193 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-193 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS41 KBTV 211937
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
237 PM EST TUE JAN 21 2014

NYZ026-027-029>031-034-087-VTZ003-004-006-016>019-220900-
/O.NEW.KBTV.WC.W.0002.140122T0300Z-140122T1700Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
237 PM EST TUE JAN 21 2014

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST WEDNESDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS
  IN NEW YORK AS WELL AS THE WESTERN FOOTHILLS AND NORTHERN GREEN
  MOUNTAINS IN VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 30 TO 40 BELOW DUE TO TEMPERATURES
  6 BELOW TO 21 BELOW ZERO...AND NORTH WINDS OF 5 TO 10 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA OVERNIGHT
  THROUGH MID-DAY WEDNESDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO
  VERY LOW WIND CHILL TEMPERATURES FOR EVEN A SHORT PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ001-002-005-007>012-220900-
/O.NEW.KBTV.WC.Y.0004.140122T0300Z-140122T1700Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION
237 PM EST TUE JAN 21 2014

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST WEDNESDAY.

* LOCATIONS...THE CHAMPLAIN VALLEY AS WELL AS CENTRAL AND SOUTHERN
  VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW DUE TO TEMPERATURES
  14 BELOW TO 1 ABOVE ZERO...AND WINDS NORTH 10 TO 15 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA OVERNIGHT
  THROUGH MID-DAY WEDNESDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
2 follow-up statements
873 
WWUS41 KBTV 220843
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
343 AM EST WED JAN 22 2014

NYZ026-027-029>031-034-087-VTZ003-004-006-016>019-221700-
/O.CON.KBTV.WC.W.0002.000000T0000Z-140122T1700Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
343 AM EST WED JAN 22 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL WARNING...UNTIL NOON EST TODAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS 
  IN NEW YORK AS WELL AS THE WESTERN FOOTHILLS AND NORTHERN 
  GREEN MOUNTAINS IN VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 30 TO 40 BELOW DUE TO 
  TEMPERATURES 6 BELOW TO 21 BELOW ZERO...AND NORTH WINDS OF 5 
  TO 10 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA THROUGH MID-
  DAY TODAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR EVEN A SHORT PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ001-002-005-007>012-221700-
/O.CON.KBTV.WC.Y.0004.000000T0000Z-140122T1700Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION
343 AM EST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...UNTIL NOON EST TODAY.

* LOCATIONS...THE CHAMPLAIN VALLEY AS WELL AS CENTRAL AND 
  SOUTHERN VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW DUE TO 
  TEMPERATURES 14 BELOW TO 1 ABOVE ZERO...AND WINDS NORTH 10 TO 
  15 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA THROUGH MID-
  DAY TODAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
170 
WWUS41 KBTV 221700
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1200 PM EST WED JAN 22 2014

VTZ003-004-006-016>019-222000-
/O.CAN.KBTV.WC.W.0002.000000T0000Z-140122T1700Z/
/O.EXB.KBTV.WC.Y.0004.000000T0000Z-140122T2000Z/
ORLEANS-ESSEX-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
1200 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE
WIND CHILL WARNING HAS BEEN CANCELLED.

* LOCATIONS...THE WESTERN FOOTHILLS AND NORTHERN GREEN MOUNTAINS
  OF VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW DUE TO
  TEMPERATURES 3 BELOW TO 10 BELOW ZERO...AND WINDS NORTH 5 TO 10
  MPH WITH GUSTS UP TO 20 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA THIS
  AFTERNOON.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-029>031-034-087-221800-
/O.CAN.KBTV.WC.W.0002.000000T0000Z-140122T1700Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
1200 PM EST WED JAN 22 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
CHILL WARNING FOR THE SAINT LAWRENCE VALLEY AND NORTHERN
ADIRONDACKS. ALTHOUGH IT WILL REMAIN VERY COLD THIS
AFTERNOON...WINDS WILL BE LIGHT.


$$

NYZ028-035-VTZ001-002-005-007>012-222000-
/O.EXT.KBTV.WC.Y.0004.000000T0000Z-140122T2000Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION
1200 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WIND
CHILL ADVISORY...UNTIL 3 PM EST THIS AFTERNOON.

* LOCATIONS...THE CHAMPLAIN VALLEY AS WELL AS CENTRAL AND 
  SOUTHERN VERMONT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW DUE TO
  TEMPERATURES 7 BELOW TO 2 ABOVE ZERO...AND WINDS NORTH 5 TO 10
  MPH WITH GUSTS UP TO 20 MPH.

* TIMING...VERY LOW WIND CHILLS WILL AFFECT THE AREA THROUGH MID-
   DAY TODAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind chill warning went out at Jan 21, 12:49 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 21, 12:49 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1249 PM EST TUE JAN 21 2014

.SYNOPSIS...
VERY COLD ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE NORTH
COUNTRY THROUGH FRIDAY. HIGH TEMPERATURES TODAY THROUGH FRIDAY
WILL BE ONLY IN THE SINGLE DIGITS ABOVE ZERO...AND LOWS WILL BE IN
THE SINGLE DIGITS TO TEENS BELOW ZERO. SLIGHTLY MILDER
TEMPERATURES RETURN THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1128 AM EST TUESDAY...SATELLITE PICS SHOWING MAINLY CLEAR
SKIES ACROSS MUCH OF FORECAST AREA AT THIS TIME...EXCEPT FOR SOME
CLOUDS OVER SOUTHERN VERMONT. TEMPS RANGING FROM AROUND 5 ABOVE TO
10 BELOW ACROSS THE REGION...AND THEY ARE NOT DESTINED TO CLIMB
MUCH ABOVE ZERO OVER NORTHERN AREAS AND 5 TO 10 ABOVE SOUTH.
EXPECT CLOUDS TO BE ON THE INCREASE LATER TODAY DUE DEVELOPING
LOW PRESSURE OVER MID ATLANTIC STATES. ADJUSTED HOURLY TEMPS A BIT
TO ACCOUNT FOR LATEST OBSERVATIONS...BUT NO CHANGE TO MAX TEMPS.
WIND CHILL ADVISORY HAS EXPIRED. WILL PROBABLY NEED TO ISSUE
ANOTHER WIND CHILL PRODUCT THIS AFTERNOON FOR TONIGHT INTO WEDNESDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS OF 439 AM EST TUESDAY...A LOW PRESSURE AREA WILL DEVELOP OFF
THE MID ATLANTIC COAST TONIGHT AND THEN MOVE NORTHEAST AND PASS
SOUTH OF THE BENCHMARK (40N 70W) AFTER MIDNIGHT TONIGHT. THIS LOW
WILL BRING SOME LIGHT SNOW TO SOUTH CENTRAL VERMONT TONIGHT. THE
BEST CHANCE FOR SEEING MEASURABLE SNOW TONIGHT WILL BE ACROSS
RUTLAND...WINDSOR AND ORANGE COUNTIES IN SOUTH CENTRAL VERMONT.
THUS... HAVE GONE WITH HIGH CHANCE POPS IN THESE AREAS FOR
TONIGHT. GFS MOS GUIDANCE LOOKS A BIT TOO COLD ON MIN TEMPERATURES
TONIGHT...ESPECIALLY ACROSS THE CHAMPLAIN VALLEY AND SOUTH CENTRAL
VERMONT...SO HAVE LEANED TOWARD THE WARMER NAM MOS GUIDANCE IN
THESE LOCATIONS.

LATEST GUIDANCE SUGGESTING TONIGHT AND WEDNESDAY THAT PORTIONS OF
THE AREA MAY SEE APPARENT TEMPERATURES COLD ENOUGH FOR A WIND
CHILL WARNING/WIND CHILL ADVISORIES ACROSS THE REGION. GIVEN THE
PRESENT WIND CHILL ADVISORY THAT IS IN EFFECT...HAVE OPTED TO
HOLD OFF ON ISSUING ANY WIND CHILL WARNING OR ADDITIONAL WIND
CHILL ADVISORIES FOR TONIGHT AND WEDNESDAY...MAINLY TO AVOID ANY CONFUSION
GIVEN CURRENT HEADLINES IN EFFECT.

COLD AIR TO BE RE-ENFORCED ACROSS THE REGION WEDNESDAY AND
WEDNESDAY NIGHT...AS DEEPENING SURFACE LOW HEADS INTO THE CANADIAN
MARITIMES ON WEDNESDAY. THIS WILL HELP TO ADVECT MORE COLD AIR
INTO THE REGION.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 328 AM EST TUESDAY...VERY LITTLE CHANGE FROM PREVIOUS
COUPLE OF FCSTS WITH MAIN CHALLENGE TIMING SEVERAL WEAK CLIPPER
SYSTEMS AND ASSOCIATED SFC BOUNDARIES. LARGE SCALE SYNOPTIC
PATTERN WL FEATURE MID/UPPER LVL TROF ACRS THE NE CONUS WITH WEST
TO NORTHWEST FLW ALOFT...RESULTING IN LIMITED AVAILABLE DEEP LAYER
MOISTURE AND MUCH BLW NORMAL TEMPS. HOWEVER...WITH MAIN CLIPPER
TRACK BEING TO OUR NORTH...EXPECT BRIEF WARM UP AHEAD OF EACH
SYSTEM...FOLLOWED BY SHARPLY FALLING TEMPS BEHIND ARCTIC BOUNDARY.
LIKE THIS PAST WEEKEND...EACH SYSTEM WL HAVE THE POTENTIAL FOR
BRIEF ACCUMULATING SNOW SHOWERS AND EVEN A FEW SNOW SQUALLS. FIRST
CLIPPER ARRIVES SATURDAY WITH GOOD 850 TO 500MB RH AND POTENT 5H
PVA. BOTH MOISTURE AND DYNAMICS LOOK SIMILAR TO SYSTEM ON
SUNDAY...THEREFORE WL MENTION LIKELY POPS WITH A LIGHT FLUFFY SNOW
ACCUMULATION OF 2 TO 4 INCHES POSSIBLE...LOCALIZED HIGHER AMOUNTS
POSSIBLE IN THE MTNS. SFC COLD FRNT PASSES FROM WEST TO EAST ACRS
OUR REGION ON SAT NIGHT WITH ANOTHER BRIEF SHOT OF ACCUMULATING
SNOWFALL...BEFORE COLDER AND DRIER TEMPS ARRIVE ON SUNDAY.
MEANWHILE...NEXT CLIPPER IS PROGGED TO ARRIVE ON MONDAY INTO
TUESDAY WITH ADDITIONAL MOISTURE AND POTENT DYNAMICS. GIVEN SOME
UNCERTAINTY IN TIMING/PLACEMENT OF SFC LOW PRES WL MENTION CHC
POPS ATTM. TEMPS WL BE EXTREMELY TRICKY...ESPECIALLY WITH THE
EXPECTED LARGE SWINGS IN THE LLVL THERMAL PROFILES AND THE
POTENTIAL FOR CLOUDS IN 5H TROF AXIS. FOR FRIDAY...SFC ANALYSIS
OFF THE GFS/ECWMF BOTH SHOW RIDGE ACRS OUR CWA...BUT A WEAK 5H
VORT ALOFT...ALONG WITH SOME ENHANCED MID LVL MOISTURE...WHICH MAY
PRODUCE CLOUDS. THEREFORE WL KEEP TEMPS ON THE WARMER SIDE OF
GUIDANCE AND MENTION LOWS BTWN -5F CPV/CT RIVER VALLEYS TO -20F
DACKS/NEK AND SLV. PLEASE NOTE TEMPS WL BE 5 TO 10 DEGREES COLDER
IF MORE CLRING DEVELOPS THAN EXPECTED. RAPID LLVL WAA DEVELOPS
FRIDAY INTO SATURDAY ON STRONG LLVL SOUTHERLY JET OF 35 TO 45
KNTS. THIS HELPS PUSH 925MB TEMPS BTWN -12C AND -14C... BY
SATURDAY SUPPORTING HIGHS BACK IN THE TEENS MTNS TO L/M20S WARMER
VALLEYS. LLVL THERMAL PROFILES COME CRASHING BACK DOWN ON SUNDAY
BEHIND SECONDARY ARCTIC SURGE WITH 925MB TEMPS BTWN -24C AND
-26C...SUPPORTING HIGHS EITHER SIDE OF ZERO...ESPECIALLY
DACKS/SLV. ANOTHER COLD NIGHT IS ANTICIPATED ON SUNDAY
NIGHT...BEFORE TEMPS WARM BACK INTO THE TEENS FOR MONDAY AHEAD OF
OUR NEXT SYSTEM.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...VFR CONDITIONS ACROSS THE NORTH COUNTRY
THIS AFTN WITH MID TO HIGH LVL DEBRIS CLOUDS FROM MID ATLANTIC
SFC LOW ARE MOVING OVER THE AREA...WITH KRUT/KMPV/KSLK LIKELY
SEEING MVFR LOW LVL CLDS LATE THIS AFTN INTO THE EARLY EVENING.
LGT SNOW PSBL AT KRUT AND KMPV AS THE AFOREMENTIONED SFC LOW
MOVES NEWD...BRINGING SOME MOISTURE INTO SRN AND ERN VT. BEST CHC
FOR SNOW AT THESE SITES WILL BE BTWN 00Z AND 06Z...WHICH COULD
BRING A PERIOD OF MVFR CIGS/VSBYS.

THE CPV WILL ALSO SEE SOME LOW CLOUDS FROM THE WARM LAKE AND COLD
AIR TEMPERATURES DEVELOP. KBTV MAY ALSO SEE SOME LAKE INDUCED
SNOW SHOWERS LIKE LAST NIGHT...MAINLY BTWN 04Z AND 08Z. BUT WITH
MORE N-NNW WIND EXPECTED...AS OPPOSED TO LAST NGTS NNE
WIND...MVFR CLDS AND -SHSN MAY AFFECT AREAS FURTHER SOUTH.

TOWARDS EARLY MORNING HRS/DAYBREAK...SFC LOW WILL PULL INTO THE
ATLANTIC...TAKING ANY MOISTURE WITH IT. EXPECT MOSTLY CLEAR SKIES
AND VFR CONDITIONS ACROSS THE NORTH COUNTRY AROUND SUNSET PERSIST
THROUGHOUT WEDNESDAY.

WINDS WILL BE A LITTLE STRONGER WITH SFC LOW TO THE SE AND SFC
HIGH TO OUR NW. WINDS WILL GENERALLY BE OUT OF THE NORTH AT 6-12
KTS FOR THE CPV EAST...WITH LIGHTER CONDITIONS TO THE WEST AROUND
5KTS OR LESS.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WEDNESDAY THRU 00Z SATURDAY...MAINLY VFR WITH HIGH PRESSURE
AND VERY COLD TEMPERATURES.

00Z SATURDAY THROUGH 12Z SUNDAY...INCREASING THREAT OF SNOW
SHOWERS ENCROACHING UPON THE NORTH COUNTRY FROM THE NW. VFR
CONDITIONS WILL DETERIORATE TO MVFR/IFR IN SNOW SHOWERS ESP ON
SATURDAY. IN ADDITION...GUSTY S-SW WINDS WL BE POSSIBLE
SATURDAY...WHICH WL SHIFT TO THE W-NW BY SATURDAY NGT BEHIND SFC
COLD FRNT.

12Z SUNDAY ONWARD...CONDITIONS IMPROVING TO VFR WITH A FEW
LINGERING SNOW SHOWERS PSBL AS WINDS GRADUALLY SUBSIDE OUT OF THE
W AT 5-15KTS.

&&

.CLIMATE...
WITH ARCTIC AIR OVER THE REGION...HERE ARE THE RECORD LOWS FOR THE
FOLLOWING:

             1/22          1/23         1/24

BTV        -22F/1970     -19F/1970     -22F/1948

MSS        -29F/2005     -26F/2000     -30F/1976

MPV        -27F/1984     -18F/2000     -22F/2011

1V4        -28F/1984     -25F/2000     -34F/1907

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...RJS
SHORT TERM...WGH
LONG TERM...TABER
AVIATION...KGM
CLIMATE...JN
Hazardous weather outlook, Jan 21, 11:09 AM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1109 AM EST TUE JAN 21 2014

NYZ026>031-034-035-087-VTZ001>012-016>019-221615-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1109 AM EST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

IT WILL BE VERY COLD WITH HIGH TEMPERATURES TODAY RANGING FROM 5
BELOW TO 10 ABOVE. LOWS TONIGHT WILL RANGE FROM ZERO TO 25 BELOW
ACROSS THE REGION. WIND CHILL HEADLINES MAY BE REQUIRED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

IT WILL REMAIN VERY COLD INTO FRIDAY WITH HIGHS EACH DAY GENERALLY
ZERO TO 10 ABOVE AND LOWS RANGING ANYWHERE FROM ZERO TO 25 BELOW.
WIND CHILL HEADLINES MAY BE REQUIRED FOR WEDNESDAY INTO WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:37 PM ESTWind Chill AdvisoryBTVClinton, Essex24 hr

Nearby

Wind Chill Warnings in Vermont, 2014Wind Chill Warnings in New York, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.